Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 42, NWS Tallahassee, FL

November 18, 2016

NWS Tallahassee, FL issued this small craft advisory at Nov 18, 2016, 3:49 PM EST. It took effect at Nov 19, 2016, 10:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 3:49 PM EST (20:49 UTC)
In effect from
Nov 19, 2016, 10:00 AM EST
Expired
Nov 20, 2016, 2:00 PM EST
In force
28 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

304 
WHUS72 KTAE 182049
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EST FRI NOV 18 2016

GMZ730-750-755-765-770-775-191000-
/O.NEW.KTAE.SC.Y.0042.161119T1500Z-161120T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
349 PM EST FRI NOV 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 11 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 11 AM
EST SUNDAY. 

* WINDS...NORTHWEST WINDS WILL INCREASE TO 20 KNOTS SATURDAY AND
  UP TO 20 TO 25 KNOTS SATURDAY NIGHT. 

* WAVES/SEAS...SEAS WILL BUILD UP TO 5 TO 8 FEET LATE SATURDAY
  INTO SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
786 
WHUS72 KTAE 191258
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 AM EST SAT NOV 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM EST THIS MORNING
UNTIL 11 AM EST SUNDAY FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60
NAUTICAL MILES...

GMZ730-750-755-765-770-775-192130-
/O.CON.KTAE.SC.Y.0042.161119T1500Z-161120T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
758 AM EST SAT NOV 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

* WINDS...NORTHWEST WINDS WILL INCREASE TO 20 KNOTS BY THIS
  AFTERNOON AND BUILD TO 20 TO 25 KNOTS TONIGHT. 

* PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET WELL
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
370 
WHUS72 KTAE 191944
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EST SAT NOV 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST SUNDAY FROM
DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES...

GMZ730-750-755-765-770-775-200330-
/O.EXT.KTAE.SC.Y.0042.000000T0000Z-161120T1900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
244 PM EST SAT NOV 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST SUNDAY...

* WINDS...NORTHWEST WINDS 20 KNOTS INCREASING TO 25 KNOTS
  AND GUSTY TONIGHT.

* PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
093 
WHUS72 KTAE 200301
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 PM EST SAT NOV 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY
FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES...

GMZ730-750-755-765-770-775-201200-
/O.CON.KTAE.SC.Y.0042.000000T0000Z-161120T1900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1001 PM EST SAT NOV 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY...

* WINDS...NORTHWEST WINDS 20 KNOTS INCREASING TO 25 KNOTS AND 
  GUSTY TONIGHT. 

* PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GODSEY/HARRIGAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 3:45 PM EST, 4 minutes earlier.

Area forecast discussion, Nov 18, 3:45 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
345 PM EST Fri Nov 18 2016

.NEAR TERM [Through Tonight]...

Sfc high pressure will shift quickly eastward tonight with low
temps not cool as this morning...as low level flow veers ahead of
an approaching cold front with some advection of low level
moisture off the Gulf. Lows in the upper 40s to lower to mid 50s
expected. Some of the guidance suggests a period of fog
tonight...starting as early as midnight to 1 am along the FL
panhandle and expanding north-northeastward...with some low
stratus possible. Have indicated patchy fog over portions of the
area based on latest guidance. Increased winds ahead of front may
hinder dense fog formation but can't discount some locations have
dense fog tonight.

.SHORT TERM [Saturday Through Sunday Night]...

Surface cold front will move in through in the morning hours then
progress southeast of the area by the aftn. A period of partly to
mostly cloudy skies in the morning then rapidly clearing. Low level
convergence is not very good and deep layer moisture is very
limited/narrow so maintained just 5-10 percent POPS.

Highs Saturday will range from the upper 60s northwest zones to
upper 70s over the FL big bend before the stronger cold advection
arrives. Northwest winds around 10-15 mph. Gusts up to 20-25 mph
possible.

Despite the wind remaining near 5-10 MPH over land much of
Saturday night, low temperatures Sunday morning will still reach
the mid to upper 30s, with patchy frost possible. Highs on Sunday
will only be in the lower to mid 60s despite plenty of sun.

.LONG TERM [Monday Through Friday]...Dry air over the region to
will allow low temperatures to plummet to near freezing Sunday
night as the winds go calm. Another light freeze is possible
Monday night. Deep layer ridging will develop over much of the
Southeast early next week, accompanied by milder temperatures and
fair weather. An upper level trough and attendant surface cold
front will move through the forecast area late Wednesday or early
Thursday. Like the systems before it, rain chances will be very
slight.

&&

.AVIATION [Through 18Z Saturday]...

Prevailing VFR. Few-scattered cu over the western FL panhandle but
should be dissipating later aftn and evening. There appears to be
a reasonable chance of mist and low stratus. Started to trend
toward some VSBY restrictions but due to lower confidence did not
go as low as some of the raw guidance progs. Subsequent TAFS will
refine the forecasts for tonight and early Saturday. Winds will
shift to the northwest Saturday morning near 7-12 kt.

&&

.MARINE...

Winds will be light onshore tonight and become westerly ahead of
approaching front after midnight. A rapid increase in winds
expected Saturday as cold front moves through. Both NAM and GFS
low level winds should 20-25 kt so will hoist SCA beginning
Saturday morning and continue through Saturday night. Winds
gradually diminish below advisory conditions Sunday afternoon but
still unfavorable for boaters. Much lower winds and seas are
expected late Sunday night into Monday as a high pressure ridge
develops near the region.

&&

.FIRE WEATHER...Cold frontal passage Saturday morning will bring
breezy conditions with drier air to the region. Marginal Red Flag
conditions will occur over inland areas Saturday afternoon.
Critically low rh's will persist Sunday through Tuesday but with
lighter winds

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  75  39  64  31 /   0   0   0   0   0
Panama City   59  71  41  63  34 /  10  10   0   0   0
Dothan        52  68  34  62  31 /   0  10   0   0   0
Albany        50  72  36  62  33 /   0  10   0   0   0
Valdosta      50  75  38  62  34 /   0   0   0   0   0
Cross City    49  78  39  64  30 /   0   0   0   0   0
Apalachicola  58  75  41  64  35 /   0  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 10 AM Saturday to 11 AM EST Sunday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...SHASHY
SHORT TERM...SHASHY
LONG TERM...ZIBURA
AVIATION...SHASHY
MARINE...SHASHY
FIRE WEATHER...ZIBURA

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.